May 29, 2006
I have been hiv+ for 2yr and I am currently on HAART(REYATAZ/ZIAGEN/VIREAD) My CD4 is 350 and VL undetectable.One month after being diagnised for HIV I had CMV retinitis.I was put on valgancyclovir.When I was made to stop taking the valgancyclovir my eye sight continued to deteriorate.My eye specialist says my CMV is not active although my sight is getting worse. My VISION IS VERY FOGGY. What could be the cause?Can orbital steroids help to clear the inflammation/floaters
| Response from Dr. Henry
Sometimes CMV eye infection can flare in the setting of effective HIV therapy during the early months of treatment. It is unclear how long you have been on your HAART regimen or what your CD4 count has done since starting therapy. Your HIV specialist is usually the best person to coordinate the approach to your eye problems. Floaters are common in the general population and generally wouldn't respond to corticosteroid treatment (which can cause its own set of problems). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.